Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have agoraphobia and panic disorder. Having severe depressive episode and PTSD. Prescribed Zyprexa. Best medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I served in Afghanistan and have agoraphobia, panic disorder, I'm currently having a severe depressive episode, and PTSD. I am on 200mg Zoloft, 20mg Abilify, 1mg Ativan. The Zoloft and abilify do nothing. I have been on for 8 mths. The psychiatrist says I may be a poor metabolizer of depression meds. Based on my treatment I suspect I may have treatment resistant depression. My psychiatrist is weaning me off the Zoloft but is not sure what our next option should be. Zyprexa was the one med that worked but because of the weight gain I had to stop taking it and he won't put me back on it due to this. He listens to my ideas and research and I would like to know possible medications that might be worth bringing up to him. I've also read that with severe depression a low dose of a stimulant may improve the depression a little and aid with concentration and energy.. I was on strattera briefly but it didnt do much for me. Is this true and if so what med works best? I am at the point were I can barely leave my bed and sleep over 12 hours during the day. I don't want to end up in the hospital again.
Posted Sat, 5 Oct 2013 in Bipolar Disorder
Answered by Dr. Payman Hajiazim 3 hours later
Brief Answer:
Another medication from the class of zyprexa will

Detailed Answer:
Hi there, thanks for asking. You have mentioned that you have been fine with Zyprexa, but you discontinued it because of weight gain. Zyprexa is a good medication for depression in the context of bipolar mood disorder. There are some medications from the class of zyperxa that cause few or no weight gain. I personally prescribe Geodon from that class for people who should not gain more weight. It can be prescribed for people after taking electrocardiography for them. The advantage would be that you then will be able to discontinue abilify too. Because a medication from the class of zyprexa will act like abilify too. Let me know if you have any other question.
Above answer was peer-reviewed by
Follow-up: Have agoraphobia and panic disorder. Having severe depressive episode and PTSD. Prescribed Zyprexa. Best medicine? 7 days later
Thank you Dr. I was having suicidal thoughts and ended up being hospitalized. They did end up putting me on Geodon and am feeling much better! Even when I was depressed I had a healthy appetite. I actually gained weight while depressed (a couple pounds) due to not working out. However with my new meds I have NO appetite. I have to force myself to eat because of the Geodon. My stomach is fine I just don't have much of an appetite. I have only been on the new meds for a week (some of them only a couple days). I am taking Geodon 60mg twice a day. Cogentin 2mg, Minipress 1mg, Paxil 20 mg, and Serequil 50 mg (for sleep). All of these meds are new for me. What could be causing my lack of appetite and is this temporary (since all the meds are new) or not?
Answered by Dr. Payman Hajiazim 6 hours later
Brief Answer:
Geodone may have caused it.

Detailed Answer:
Hi there, thanks for asking. I am glad that you are feeling fine now. It could be related to Geodone. It may change gradually. If it does not change after a month or two, the doctor may readjust the dose of Geodone to balance your appetite. However, you can take food in more frequent time during the day to balance it. Also, if you are overweight, it could help you to have a balance weight. Let me know if you have any other question.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor